Anyone had much experience with Diamox side effects?
My MAV has been going for 4 years now, but is pretty well controlled on a combination of Sibelium 7.5mg and Efexxor 150mg. Some side effects there, such as somnolence, but in general I can mostly function.
Anyway - recently I’ve been put on Diamox for a different condition (IIH - Idiopathic Intracranial Hypertension). I’m aware Diamox can be used for MAV too. But my experience with the first few days of Diamox has been catastrophic: nausea, headaches, and vertigo (it’s as if the Diamox has just completely cancelled the other anti-MAV meds). It’s horrible. I’m totally non-functional.
Has anyone else had such a negative reaction to Diamox?
There is extremely little known about the effects of combining different drugs like this. It might be as you suspect yourself that the drugs somehow cancel each other out. Diamox can also have serious side effects by itself. But since you have IIH it is important that you take it, I guess. IIH can have some pretty bad consequences if not treated, blindness for example.
Topamax might also lower the intracranial pressure a little bit. Not as effective as diamox but still. And since it also works on migraine a better combination for you might have been Topamax and diamox. I am just guessing.
Is there any chance that you can stop the other meds and focus on the diamox for a while?
Those are pretty common side effects of Diamox by itself, not to mention that any change (good or bad) can throw things off for an MAV’er. Call your doctor if you’re worried, but it may settle down as you adjust to the new medication. Try not to worry too much yet!
Thanks for the responses guys. I’m sticking with the Diamox and its lovely side-effects for the moment. I’m getting used to the drug, but very slowly indeed - I’m still only on half the dose the neuro wanted. But I can put up with the return of MAV based symptoms if it means I don’t go blind.